Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 25, NWS State College, PA

May 12, 2018Adams County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 12, 2018, 6:52 PM EDT for Adams County, York County, Pennsylvania. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2018, 6:52 PM EDT (22:52 UTC)
Expired
May 12, 2018, 7:45 PM EDT
In force
53 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, PA, York County, PA

The radar

The Sterling radar (KLWX), 127 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:55 PM EDTTSTM WND DMG2 Ene Barlow Knoll, PATREES AND WIRES DOWN
May 12, 7:02 PM EDTTSTM WND DMGWindsor, PATREES AND WIRES DOWN ON CRAWLEY ROAD
May 12, 7:20 PM EDTTSTM WND DMGAdamsville, PAWIRES DOWN AND TREE HANGING OVER ROADWAY. DAIRYLAND ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 2:47 PM EDTSevere Thunderstorm WatchSPC8 hr
May 12, 4:58 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WUUS51 KCTP 122252
SVRCTP
PAC001-133-122345-
/O.NEW.KCTP.SV.W.0025.180512T2252Z-180512T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
652 PM EDT SAT MAY 12 2018

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Eastern Adams County in south central Pennsylvania...
  York County in south central Pennsylvania...

* Until 745 PM EDT

* At 652 PM EDT, severe thunderstorms were located along a line
  extending from Columbia to Hampton to near Taneytown, moving east
  at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Parkville, Red Lion, Spry, Weigelstown, Dallastown, Hanover, York,
  Gettysburg, York Airport and Stonybrook-Wilshire.

This includes Interstate 83 from mile markers 0 to 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM EDT for south central
Pennsylvania.

LAT...LON 3996 7722 4007 7682 4008 7667 4006 7666
      4004 7657 4005 7653 3995 7648 3993 7642
      3983 7635 3973 7624 3972 7624 3972 7733
TIME...MOT...LOC 2252Z 254DEG 39KT 4006 7650 3994 7707 3973 7718 

HAIL...1.00IN
WIND...60MPH
 
$$

Lambert
1 follow-up statement
576 
WWUS51 KCTP 122321
SVSCTP

Severe Weather Statement
National Weather Service State College PA
721 PM EDT SAT MAY 12 2018

PAC001-133-122345-
/O.CON.KCTP.SV.W.0025.000000T0000Z-180512T2345Z/
Adams PA-York PA-
721 PM EDT SAT MAY 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN ADAMS AND YORK COUNTIES...

At 720 PM EDT, severe thunderstorms were located along a line
extending from Safe Harbor to near Red Lion to near Codorus to
Littlestown, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Expect wind damage to 
         trees and power lines.

Locations impacted include...
Dallastown, Hanover, Parkville, Red Lion, Spry, York, Brogue,
Windsor, York Airport and Spring Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

A tornado watch remains in effect until 100 AM EDT for south central
Pennsylvania.

LAT...LON 3991 7692 3993 7681 3999 7667 4002 7658
      4003 7652 3995 7648 3993 7642 3983 7635
      3973 7624 3972 7624 3972 7729
TIME...MOT...LOC 2320Z 290DEG 35KT 3992 7641 3986 7662 3977 7681 3974
7712

HAIL...1.00IN
WIND...60MPH
 
$$

Lambert

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:11 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 12, 4:11 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
411 PM EDT Sat May 12 2018

.SYNOPSIS...
A frontal boundary extending from Northwestern Pennsylvania to
the Lower Susquehanna Valley at midday will wobble north and
south over PA into next week. The front will keep the pattern
unsettled with an almost- daily chance of rain.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Latest visible loop shows cu field rapidly expanding in depth
and areal coverage across the SW third of the CWA where sfc
based capes now exceed 1500 j/kg (INVOF and SE of a weak area of
low pressure).

Sat loop and meso obs also shows that the quasi-stnry front
has sagged south to near I-80 in western and north central PA,
and edged just slightly to the east over the Lower Susq Valley
as of 19Z.

Severe Thunderstorm Watch #84 recently issued through 03Z Sunday
over our SW zones and potential exists for another watch (SVR or
even Tornado) to be issued over the next few hours across the
Lower Susq Valley where LLVL shear and helicity will be
maximized along and just to the east of the shallow frontal
boundary.

The hodograph is highly curved/balloon invof of the sfc frontal
boundary with storms likely to move about as they are now
(across northern PA) from WNW to ESE at 40-50 MPH. This will
generate high helicity/EHI (>1) from I-80 south in the late
aftn/early evening. In fact, 0-1KM EHI values are as high as 3-4
m2/s2 along the RT 322 corridor SE of KUNV to KMDT, KLNS and
KTHV.

LCLs just to the south of the low track will by low - as a
ribbon of <1500ft LCLs is progged from I-80 to the Turnpike. The
shear is strong no matter what, so the CAPE is the wild-card.
CAPE is in question as full solar heating is likely going to be
realized just across the SW half of the CWA.

Additional heating in the small warm sector over us will further
boost MU CAPEs to >2000 j/kg across scent PA as the western llvl
flow enhances downslope/adiabatic warming from near KJST and
KAOO east to the Lower Susq Mainstem.

3 severe weather dangers are present today from these storms:

Damaging wind, large hail and tornadoes. SPC mentions a
possible evolution from large hail threat (and tornadoes) in the
high shear and nearer to the warm front at first, then a turn
to more of a linear/bow-echo mode as the storms sink southward
into the high CAPE and slightly lower bulk shear. The set-up
this evening also looks similar to the conditions favorable for
tornadoes to be embedded in quasi- linear storms.

Lastly, training west to east storm cells will bring an enhanced
chance of locally heavy rain in excess of 2 inches in just an
hour or so with flash flooding possible. Much of our southern
CWA in within WPC's Slight risk for excessive rainfall late
today and early tonight. So far the bulk of the heavy rain and
likely some minor small stream/poor drainage flooding has
occurred with a persistent area of showers and embedded TSRA
over the northern tier of PA where 1-2 inches of rain has
occurred since last night.

Late afternoon temps will range from the chilly low to mid 50s
across the north to the mid 80s over the tier of PA west of the
Lower Susq Valley.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Storms should be pushing to the south of much of the area by 9
or 10 pm. While the rainfall may be heavy for brief times as
these storms move through, they will be moving so quickly that
the threat for (flash) flooding is low. However, the threat for
flooding is being considered, as the almost daily showers and
thunderstorms will continue into the next week since the flow
aloft is expected to remain westerly. The soils will get very
wet and the threat for flooding will likely increase through the
next few days.

Winds do go northerly tonight and try to dry us out. It could
get foggy with some clearing possible after all the rain. On
the negative side for fog will be the dry air which will move
down briefly tonight and early Sun and the flow above the
inversion which will stay out of the west and moist. Will just
mention patchy fog for the northern half of the area for now
since any clearing is in question. Mins will be in the m40s N
and near 60 S.

Sunday seems like another wet day with occasional showers.
Instability is not really in the cards with lots of cloud cover
and a diurnal range of only 10-15F in the north and perhaps
less than 5F in the south. The NAM is wetter than the GFS and it
even has some hint of convection in the PM. Will keep POPs
higher than chance, but the scattered coverage at any one time
will eventually add up to a likely-catg POP for the whole day.
Maxes will be well below normal. The front is far enough to the
south that the northern tier could remain dry Sun and Sunday
night.

Not enough of a flooding threat yet to do more than mention
here in the discussion. Some minor problems may crop up in the
usual/flashier points and small streams. But, everything is
growing and can help soak up the rain and slow down the runoff.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

A frontal boundary will remain across the region through the rest
of the first half of the upcoming week. This unsettled weather
will keep increasing moisture/dewpoints and above average PWATS.
This suggests a daily risk for showers and thunderstorms. Areas
of locally heavy rainfall are possible, with the potential for
multiple rounds of convection. The specific areas most likely to
receive heavy rains will likely be somewhat difficult to pin
down until the short term when models begin to resolve
mesoscale/convective processes. An upper low developing across
the northeastern Gulf of Mexico will supply additional moisture
which is projected to advect northward toward the Mid Atlantic
by Wednesday. This may set up a potentially more organized
moderate to heavy rainfall scenario later next week as the deep
moisture plume interacts with the nearly stationary west-east
frontal zone.

After a cool day on Sunday (Mother's Day), expect temperatures
to be above seasonal climate averages next week with a muggy
summertime/humid feel given dewpoints in the 60s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Regional radar at 1600Z shows numerous showers and embedded
thunderstorms across the northern tier counties of PA in
association with the approach of a few mid/upper level
disturbances riding over the steeper, stationary frontal
boundary located in that region.

Elongated sfc low pressure (1014 mb) just west of KPBZ will
track east over SCENT PA this afternoon and help to enhance llvl
convergence and helicity over SPC's Enhanced SVR threat region
near and just to the west of the Lower Susq Valley after 19Z.

Widespread VFR will occur for the next several hours acrs the SW
half of PA, while low stratus cigs will stay intact across areas
along and to the east of the Susq Mainstem.

Included a trend toward lower conditions across much of the
region later this afternoon, with potential strong wind gusts
AOA 35kts from the west mentioned in all but the KBFD and KIPT
TAFs anywhere from 19 Sat-00Z Sunday.

Expect the northern tier of the state to experience frequent
showers with low MVFR/high IFR cigs. Across the central and
southern portion of the state, the main focus will be on the
possibility for a round of strong late afternoon/early evening
thunderstorms.

Showers will diminish tonight, as the low pressure system tracks
east of the area. However, residual low level moisture
ascending the mountains will likely result in IFR cigs in the
vicinity of KBFD and possibly KJST, while MVFR cigs are likely
elsewhere.

Outlook...

Sun...Rain/low cigs possible.

Mon...AM rain/low cigs possible. PM thunderstorm impacts
possible southern Pa.

Tue-Wed...AM fog possible. Scattered PM thunderstorm impacts
possible.

&&

.HYDROLOGY...
Rain today does not look to be excessive in most places today,
but FFG lower than it was yesterday due to the rainfall we had
overnight. The mainl location to watch will be the northern tier
of PA.

The threat for flooding may increase slightly each day
over the next 5 to 7 days with plenty of moisture available in
this pattern. The near-tropical system over the eastern GOMEX
could feed tropical and/or Atlantic moisture in mid to late
week.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...Dangelo
LONG TERM...Ceru/Steinbugl
AVIATION...Lambert
HYDROLOGY...
Hazardous weather outlook, May 12, 4:59 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
459 PM EDT Sat May 12 2018

PAZ024>028-033>036-056-063-064-132100-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Cumberland-Adams-
459 PM EDT Sat May 12 2018

...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ057-059-065-066-132100-
Dauphin-Lebanon-York-Lancaster-
459 PM EDT Sat May 12 2018

...TORNADO WATCH 85 IN EFFECT UNTIL 1 AM EDT SUNDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-049-050-052-058-132100-
Clearfield-Northern Centre-Southern Centre-Union-Snyder-
Northumberland-Schuylkill-
459 PM EDT Sat May 12 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible late this
afternoon and early this evening. An isolated weak, short-lived
tornado is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ010>012-041-042-045-046-051-053-132100-
Elk-Cameron-Northern Clinton-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Montour-Columbia-
459 PM EDT Sat May 12 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Strong to severe thunderstorms with gusty winds and hail are
possible this afternoon into early this evening. Additional
rainfall of up to one inch is likely by 10 pm this evening. This
will bring 24-hour storm total rainfall of 1 to 2 inches since last
night, causing significant rises on, and possibly even some minor
flooding of small streams and creeks across northern Pennsylvania.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-037-132100-
Warren-McKean-Potter-Tioga-
459 PM EDT Sat May 12 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Rain with occasional thunderstorms will occur into early this
evening. Additional rainfall of up to one inch is likely by 7 pm
this evening. This will bring 24-hour storm total rainfall of 1.5 to
2.5 inches since last night, causing significant rises on, and
possibly even some minor flooding of small streams and creeks across
northern Pennsylvania.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 12, 6:01 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service State College PA
601 PM EDT SAT MAY 12 2018

PAZ065-066-122245-
York PA-Lancaster PA-
601 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 645 PM EDT...

At 601 PM EDT, Doppler radar indicated a strong thunderstorm near
Dillsburg, moving east at 40 mph.

Dime size hail and wind gusts up to 55 mph are possible.

Locations impacted include...
York, Mount Joy, Columbia, Weigelstown, Elizabethtown, Spry, North
York, Mount Wolf, West York, Windsor, Stonybrook-Wilshire, Rheems,
Dillsburg, Bainbridge, East York, Yorklyn, Grantley, Hallam, Yorkana
and Dover.

LAT...LON 3997 7699 4002 7702 4003 7707 4006 7709
      4007 7714 4013 7705 4014 7674 4013 7674
      4012 7672 4014 7671 4015 7646 3990 7648
TIME...MOT...LOC 2201Z 274DEG 33KT 4005 7703

RXR
Special weather statement, May 12, 6:12 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service State College PA
612 PM EDT SAT MAY 12 2018

PAZ024-025-033-034-122300-
Bedford PA-Somerset PA-Blair PA-Cambria PA-
612 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD...SOMERSET...
BLAIR...AND CAMBRIA COUNTIES UNTIL 700 PM EDT...

At 611 PM EDT, Doppler radar indicated a cluster of strong
thunderstorms near Derry, moving southeast at 40 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Belmont, Johnstown, Westmont, Hollidaysburg, Nanty-Glo, Altoona,
Windber, Portage, Ebensburg, Salix-Beauty Line Park, Scalp Level, Ski
Gap, Loretto, Belsano, Boswell, Queen, Paint, Ogletown, Sinking
Valley and Canoe Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4018 7913 4020 7913 4036 7900 4061 7886
      4059 7818 4055 7819 4011 7861 4014 7916
      4016 7916
TIME...MOT...LOC 2211Z 163DEG 47KT 4034 7922

Martin
Special weather statement, May 12, 6:16 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service State College PA
616 PM EDT SAT MAY 12 2018

PAZ056-057-063-122245-
Perry PA-Cumberland PA-Dauphin PA-
616 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN...PERRY...AND
CUMBERLAND COUNTIES UNTIL 645 PM EDT...

At 615 PM EDT, Doppler radar indicated a strong thunderstorm over New
Bloomfield, moving east at 45 mph.

Pea size hail and wind gusts up to 55 mph are possible.

Locations impacted include...
Hummelstown, Lower Allen, Steelton, Hershey, Enola, Camp Hill,
Colonial Park, Middletown, Harrisburg, New Cumberland, Linglestown,
Progress, Lemoyne, Palmyra, Lawnton, Hogestown,
Bressler-Enhaut-Oberlin, Rutherford, New Bloomfield and Paxtang.

LAT...LON 4020 7682 4023 7685 4021 7689 4023 7690
      4021 7690 4030 7731 4054 7721 4047 7667
      4020 7657 4019 7661 4017 7664 4016 7666
TIME...MOT...LOC 2215Z 281DEG 42KT 4039 7716

RXR
Special weather statement, May 12, 6:27 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service State College PA
627 PM EDT SAT MAY 12 2018

PAZ036-063-064-122315-
Adams PA-Franklin PA-Cumberland PA-
627 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND
CUMBERLAND COUNTIES UNTIL 715 PM EDT...

At 626 PM EDT, Doppler radar indicated a strong thunderstorm near
Shippensburg, moving east at 55 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Shippensburg, Gettysburg, Chambersburg, Fayetteville, Scotland,
Walnut Bottom, Pine Grove Furnace, Guilford, Aspers, Cashtown,
Arendtsville, Orrstown, York Springs, Gardners, Heidlersburg,
Biglerville, Idaville, McKnightstown, Bendersville and Hunterstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3989 7755 3992 7765 4004 7764 4011 7760
      4011 7709 4007 7714 4006 7709 4004 7708
      3982 7717
TIME...MOT...LOC 2226Z 270DEG 49KT 4000 7743

Lambert
Special weather statement, May 12, 6:33 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service State College PA
633 PM EDT SAT MAY 12 2018

PAZ025-026-122300-
Blair PA-Huntingdon PA-
633 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON AND BLAIR
COUNTIES UNTIL 700 PM EDT...

At 633 PM EDT, Doppler radar indicated a strong thunderstorm over
Hollidaysburg, moving east at 45 mph.

Wind gusts up to 55 mph are possible.

Locations impacted include...
Hollidaysburg, Huntingdon, Altoona, Martinsburg, Raystown Dam,
Roaring Spring, Ski Gap, Entriken, Williamsburg, Royer, Shy Beaver,
Mount Union, Trough Creek State Park, Lakemont, Canoe Creek State
Park, Duncansville, Claysburg, Saltillo, Mapleton and McConnellstown.

LAT...LON 4023 7824 4030 7826 4025 7829 4030 7843
      4028 7844 4031 7856 4054 7834 4049 7783
      4041 7791 4040 7791 4039 7787 4017 7797
TIME...MOT...LOC 2233Z 281DEG 43KT 4042 7835

RXR
Special weather statement, May 12, 6:39 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service State College PA
639 PM EDT SAT MAY 12 2018

PAZ033-034-122330-
Bedford PA-Somerset PA-
639 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND SOMERSET
COUNTIES UNTIL 730 PM EDT...

At 639 PM EDT, Doppler radar indicated a strong thunderstorm near
Seven Springs, moving east at 45 mph.

Wind gusts up to 55 mph are possible.

Locations impacted include...
Somerset, Lake Gordon, Berlin, Buffalo Mills, Friedens, Ursina, New
Centerville, Meyersdale, Mount Davis, Rainsburg, Hyndman, Indian
Lake, Seven Springs, Rockwood, Wellersburg, Salisbury, Callimont, New
Baltimore, Casselman and Garrett.

LAT...LON 3972 7895 3982 7937 3985 7942 3990 7940
      4009 7926 4010 7923 4012 7921 4011 7919
      4013 7917 3994 7844 3972 7851
TIME...MOT...LOC 2239Z 286DEG 44KT 4003 7924

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:06 AM EDTSpecial Weather StatementCTPCambria54 min
May 12, 2:13 PM EDTAreal Flood AdvisoryCTPCameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more5 hr
May 12, 3:17 PM EDTSpecial Weather StatementCTPBlair, Cambria43 min
May 12, 3:23 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset67 min
May 12, 3:50 PM EDTSpecial Weather StatementCTPHuntingdon55 min
May 12, 4:12 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Huntingdon63 min
May 12, 4:19 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset56 min
May 12, 4:52 PM EDTSpecial Weather StatementCTPSomerset53 min
May 12, 4:58 PM EDTSpecial Weather StatementCTPBlair, Mifflin, Snyder32 min
May 12, 5:22 PM EDTSpecial Weather StatementCTPJuniata, Perry23 min
May 12, 5:40 PM EDTSpecial Weather StatementCTPJuniata, Perry35 min
May 12, 5:48 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
May 12, 5:52 PM EDTSpecial Weather StatementCTPFranklin53 min
May 12, 6:01 PM EDTSpecial Weather StatementCTPYork44 min
May 12, 6:08 PM EDTSevere Thunderstorm WarningCTPLancaster, York52 min
May 12, 6:12 PM EDTSpecial Weather StatementCTPBlair, Cambria48 min
May 12, 6:16 PM EDTSpecial Weather StatementCTPDauphin, Perry29 min
May 12, 6:21 PM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset39 min
May 12, 6:27 PM EDTSpecial Weather StatementCTPAdams48 min
May 12, 6:33 PM EDTSpecial Weather StatementCTPBlair, Huntingdon27 min
May 12, 6:39 PM EDTSpecial Weather StatementCTPSomerset51 min
May 12, 6:53 PM EDTSevere Thunderstorm WarningCTPLancaster37 min
May 12, 7:03 PM EDTSpecial Weather StatementCTPBedford, Cumberland, Franklin, Fulton42 min
May 12, 7:18 PM EDTSevere Thunderstorm WarningCTPLancaster57 min
May 12, 7:48 PM EDTSpecial Weather StatementCTPYork42 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.